# SDR 95ZZZX1271

- Difficulty date: February 28, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N6813B
- Make and model: Piper PA-22-150
- Aircraft serial: 224108
- System (JASC): 7430 · Ignition Switching
- Part: Switch
- Part number: 487782
- Condition: Defective
- Location: Ignition
- Component: Bendix
- Stage of operation: CL
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

DEFECTIVE BENDIX SWITCH FAILED ON TAKEOFF RESULTING IN ENGINE STOPPAGE AND SUBSTANTIAL DAMAGE TO AIRCRAFT.  AD 76-7-12 WAS COMPLIED WITH 80 HOURS (THIS IS TO CORRECT A TYPOGRAPHICAL ERROR OF TIME SINCE ACCOMPLISHED 76-7-12 (80 HRS) PRIOR TO INCIDENT.  ALSO, THE ROUTINE MAG CHECK PRIOR TO TAKEOFF WAS NORMAL.  HOWEVER, ON CLOSE INSPECTION, THE SWITCH GOES 'OFF' IN THE 'BOTH ON' POSITION WHEN MOVED AXIALLY WITH KEY.  AD 76-7-12 IS A ROTATIONAL TEST AND WILL NOT REVEAL DEFECTIVE CONTACTS.  RECOMMEND AD 76-7-12 INCLUDE AXIAL MOVEMENT IN 'BOTH ON' POSITION, SWITCH HAD 3532 HRS.
